MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) CAPIO¿; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) CAPIO¿; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M0068312321
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a capio device was used during a mesh placement procedure on (b)(6) 2016.According to the complainant, during the procedure, while suturing the sacrospinous ligament, the capio carrier broke off the device.The detached piece was "unretrievable" and left inside the patient.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
A visual examination of the returned capio revealed that the carrier detached and was not returned.The nitinol wire is out of its normal position, but has crimping marks indicating the crimping process was performed.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A labeling review was performed and no anomalies were found.The review and analysis of all available information fails to indicate a root cause or probable root cause.Therefore, the root cause of this complaint is undeterminable.
 
Event or Problem Description

Brand Name
CAPIO¿
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6243968
Report Number3005099803-2017-00045
Device Sequence Number13668610
Product Code GCJ
UDI-Device Identifier08714729257622
UDI-Public(01)08714729257622(17)20190518(10)19225758
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K932553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2019
Device Model NumberM0068312321
Device Catalogue Number831-232
Device Lot Number19225758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2017
Supplement Report FDA Received Date03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;